Alert archive / Indiana / River Flood Warnings in 2021

River Flood Warning 28, NWS Paducah, KY

March 11, 2021Gibson County, Indiana

NWS Paducah, KY issued this river flood warning at Mar 11, 2021, 7:10 PM CST for Gibson County, Indiana. It took effect at Mar 13, 2021, 12:00 AM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Mar 11, 2021, 7:10 PM CST (01:10 UTC)
In effect from
Mar 13, 2021, 12:00 AM CST
Expired
Mar 12, 2021, 10:13 AM CST
In force
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Gibson County, IN

The radar

The Evansville,IN radar (KVWX), 21 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Patoka River at Princeton (PNTI3). The gauge peaked at 17.07 ft at Mar 12, 2021, 6:00 AM CST.

actionminormoderate16182003/1203/13
Action stage
16 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

602 
WGUS43 KPAH 120110
FLWPAH

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Paducah KY
710 PM CST Thu Mar 11 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Indiana...

  Patoka River near Princeton affecting Gibson County.

.Runoff from recent heavy rain will cause the Patoka River near 
Princeton to briefly rise above flood stage on Saturday. .

For the Patoka River...including Princeton...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Friday morning.

&&


INC051-121400-
/O.NEW.KPAH.FL.W.0028.210313T0600Z-210314T0600Z/
/PNTI3.1.ER.210313T0600Z.210313T1200Z.210314T0000Z.NO/
710 PM CST Thu Mar 11 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the Patoka River near Princeton.
* From late Friday night to late Saturday night.
* At 6:45 PM CST Thursday the stage was 16.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Saturday morning to a crest of 18.1 feet Saturday morning. It will 
  then fall below flood stage Saturday evening.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

DWS
2 follow-up statements
967 
WGUS83 KPAH 121516
FLSPAH

Flood Statement
National Weather Service Paducah KY
916 AM CST Fri Mar 12 2021

...The Flood Warning is extended for the following rivers in 
Indiana...

  Patoka River near Princeton affecting Gibson County.

.Runoff from recent heavy rain will cause the Patoka River near 
Princeton to briefly rise above flood stage on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

&&


INC051-131730-
/O.EXT.KPAH.FL.W.0028.210313T1200Z-210318T0000Z/
/PNTI3.1.ER.210313T1200Z.210314T1800Z.210317T1800Z.NO/
916 AM CST Fri Mar 12 2021

...The Flood Warning is now in effect until Wednesday evening...

The Flood Warning continues for
  the Patoka River near Princeton.
* From Saturday morning to Wednesday evening.
* At 8:45 AM CST Friday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 18.8 feet early Sunday afternoon. 
  It will then fall below flood stage early Wednesday afternoon.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

PAH
801 
WGUS83 KPAH 121613
FLSPAH

Flood Statement
National Weather Service Paducah KY
1013 AM CST Fri Mar 12 2021

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Patoka River near Princeton affecting Gibson County.

.Despite the recent rainfall, the Patoka at Princeton is no longer 
expected to go above flood stage.

INC051-121715-
/O.CAN.KPAH.FL.W.0028.210313T1200Z-210312T1613Z/
/PNTI3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1013 AM CST Fri Mar 12 2021

...The Flood Warning for the Patoka River near Princeton has been 
cancelled...

The Flood Warning is cancelled for
  the Patoka River near Princeton.
* At 9:45 AM CST Friday the stage was 17.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to remain just below flood stage.
  &&

LAT...LON 3842 8770 3843 8747 3839 8741 3836 8741
      3836 8747 3839 8771

$$

PAH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Mar 11, 5:39 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 11, 5:39 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
539 PM CST Thu Mar 11 2021

.UPDATE...
Issued at 539 PM CST Thu Mar 11 2021

The AVIATION section has been updated for the 00Z TAF issuance.

&&

.SHORT TERM...0(This afternoon through Saturday night)
Issued at 330 PM CST Thu Mar 11 2021

We are currently seeing MUCAPES running 500-1000 J/KG along/ahead
of a developing cluster of strong to severe thunderstorms moving
east across the MS River into sw IL...along with effective bulk
shear over 50 kts. This environment suggests the on-going
convection may continue for a few more hours into the early
evening as it heads east toward the OH River. Though a watch is
not not anticipated at this time, we could be looking at at
isolated severe storms from time to time.

Main concern then continues to lie with the potential for at
least one, if not a couple rounds of moderate to heavy rainfall
tonight through Saturday. A deep upper-level low pressure system
now located over far southern CA region will serve to pump
vigorous amount of Pacific moisture northeast across the country
and into the mid MS River Valley tonight as a cold front settles
slowly southeast through the region. Both NAEFS and ECMWF ENS
members still suggest PWATs 2.5-3.0 SD above normal developing,
with similar if not greater anomalies with respect to IVT
(Integrated Water Vapor Transport).

12z ECMWF has now come into better alignment with GFS/GEFS means
and SPC HREF, with highest stripe of heavy rainfall (1.5-2") late
this afternoon through the overnight hours running in a swath from
our northern counties in se MO, through far southern IL along the
RT 13 corridor, then east along the OH River regions of sw IN/nw
KY.

A second wave of moderate to locally heavy rain will be possible
on the cold/north side of the surface front, especially Friday
night into Saturday as another piece of energy rotates atop a
developing mid-level ridge over the MS River Valley. The heaviest
precip with this wave may be more limited to portions of se MO
into far wrn KY, as support is lost to the east of the ridge
axis. (The ECMWF is much stronger with this feature compared to
the GFS.) However, with high PWATs and moisture transport still
in place, we still may get some general 1-2 inch amounts in those
locations. If elevated thunderstorms manage to get going on the
north side of the surface front, rain amounts could be locally
enhanced. On-going flood watch this afternoon through Saturday
afternoon will be left as is for now.

.LONG TERM...(Sunday through Thursday)
Issued at 330 PM CST Thu Mar 11 2021

Low pressure over the Central Plains Sunday will lift a warm front
toward our region.  Models show the warm front reaching the PAH
forecast area Sunday night, and it will remain draped across our
region as the surface low moves slowly east into the early part of
the work week. On and off showers are expected across our region on
Sunday, becoming likely by Sunday night.  Models have been varying
with how fast the low will move east and how far north of our region
it will go.  At this time, model blends indicate good chances of
showers continuing into Monday, then chances tapering off from west
to east Monday night.  Rainfall amounts from Sunday through Monday
night will generally be from around an inch to one and one quarter
inches.

Flow aloft will become fairly zonal Tuesday into Tuesday night, and
we should see dry conditions.  By late Wednesday, models show
another surface low over the Central Plains lifting another warm
front toward the middle Mississippi and lower Ohio valleys.  This
will spread shower chances across our area Wednesday night into
Thursday.

Generally confidence in the weather systems producing some rainfall
in the extended is pretty good, but confidence in the timing is
mediocre at best.

With a warm front draped across our region, temperature ranges will
be fairly wide Sunday into Monday.  Highs Sunday will will range
from the lower 50s north to the middle 60s south, with lows Sunday
night in the 40s to around 50 degrees.  Highs Monday will range
range from 55 to 60 degrees north to the upper 60s south.
Temperatures will remain above normal through Wednesday night, with
a return of seasonable readings on Thursday.

&&

.AVIATION...
Issued at 539 PM CST Thu Mar 11 2021

The cold front is making its way south through the area and should
clear all TAF sites by 06Z. Multiple rounds of heavier showers and
some isolated TSRA are expected through the period. The first is
ongoing now and should diminish or move east of the area by late
evening. The second will develop to the south of the first
overnight and continue into the morning, and then a third may
reach KCGI by late afternoon. Mostly MVFR conditions are expected,
but IFR conditions will be possible within the heavier showers.
VFR conditions will gradually work south over the northern half of
the region tonight into the morning. KMVN should be VFR in a few
hours, and KEVV and KOWB may get there in the morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through Saturday afternoon for ILZ075>078-080>094.

MO...Flood Watch through Saturday afternoon for MOZ076-086-087-100-
     107>111.

IN...Flood Watch through Saturday afternoon for INZ081-085>088.

KY...Flood Watch through Saturday afternoon for KYZ004-005-007-010-
     013>016-018>020.

&&

UPDATE...DRS
SHORT TERM...GM
LONG TERM...RST
AVIATION...DRS
Hazardous weather outlook, Mar 11, 7:04 PM CST, 6 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
704 PM CST Thu Mar 11 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
704 PM CST Thu Mar 11 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Showers and isolated thunderstorms will bring heavy rain that may
result in localized flooding tonight. A Flood Watch is in effect
through Saturday, mainly for locations along and north of a line
from roughly Poplar Bluff Missouri to Paducah and Madisonville
Kentucky. Refer to the watch product for more details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another round or two of heavy rain may lead to more widespread
flooding across much of the area Friday night into Saturday.
Please refer to the Flood Watch for more information.

Minor to moderate flooding will continue on several area rivers.
Please refer to the River Flood Warnings and Statements for
details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated. However, spotters are
encouraged to report rainfall amounts and flooding impacts
through the weekend.

DRS

In the hours before

Local storm report, Mar 11, 3:02 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TSTM WND DMG     3 N PATTON              37.55N 90.02W
03/11/2021                   BOLLINGER          MO   LAW ENFORCEMENT

            TREE DOWN ACROSS THE SOUTHBOUND LANES OF
            HIGHWAY 51.

&&

DWS
Special weather statement, Mar 11, 3:31 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
331 PM CST Thu Mar 11 2021

ILZ085-089-112200-
Johnson IL-Williamson IL-
331 PM CST Thu Mar 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON AND WILLIAMSON
COUNTIES UNTIL 400 PM CST...

At 330 PM CST, Doppler radar was tracking a strong thunderstorm
5 miles south of Carbondale, moving east at 50 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Marion, Carterville, Goreville, Creal Springs, Lake Of Egypt Area,
Stonefort, and Williamson County Regional Airport.

LAT...LON 3753 8871 3755 8904 3760 8904 3760 8915
      3775 8915 3778 8871
TIME...MOT...LOC 2130Z 269DEG 45KT 3765 8920

York
Local storm report, Mar 11, 4:25 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLOOD            1 S MARION              37.73N 88.93W
03/11/2021                   WILLIAMSON         IL   BROADCAST MEDIA

            WSIL-TV REPORTS MINOR STREET FLOODING
            OCCURRING ACROSS THE SOUTH SIDE OF MARION.

&&

DWS
Local storm report, Mar 11, 4:56 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      MARION                  37.73N 88.90W
03/11/2021                   WILLIAMSON         IL   BROADCAST MEDIA

            WSIL-TV METEOROLOGIST REPORTED A VEHICLE
            STALLED IN HIGH WATER ON CITY STREETS IN
            MARION.

&&

DWS
Local storm report, Mar 11, 5:52 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
552 PM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       CARTERVILLE             37.76N 89.08W
03/11/2021  M1.44 INCH       WILLIAMSON         IL   BROADCAST MEDIA

            REPORTED AT WSIL IN CARTERVILLE. STILL
            RAINING.

&&

DWS
Local storm report, Mar 11, 6:30 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
630 PM CST THU MAR 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLOOD            2 NE SESSER             38.11N 89.02W
03/11/2021                   FRANKLIN           IL   TRAINED SPOTTER

            HORSE PRAIRIE ROAD FLOODED A HALF MILE EAST
            OF BANISTER ROAD. RELAYED VIA TWITTER.

&&

DWS

Nearby

River Flood Warnings in Indiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.